MAUDE Adverse Event Report: ALCON GRIESHABER AG CONSTELLATION PNEUMATIC HANDPIECE; UNIT, PHACOFRAGMENTATION, ACCESSORY, HANDPIECE

ALCON GRIESHABER AG CONSTELLATION PNEUMATIC HANDPIECE; UNIT, PHACOFRAGMENTATION, ACCESSORY, HANDPIECE
Catalog Number 725.03
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample is available that has not yet been received at manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the connection part of an ophthalmic pneumatic handpiece would not allow for a forceps tip to screw in and connect prior to performing the scheduled combination cataract and vitrectomy surgery.There was no harm to any patient.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.10.The sample was received in opened original packaging including the cover foil.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The sample was visually inspected with the aid of a photomicroscope with various magnifications.The shutter was found to have scratches indicating the use of tools.Based on these marks, it can be assumed that the instrument was damaged during use.It is possible that the shutter was first turned in the wrong direction and therefore jammed.The correct handling of the device is described in the direction for use (dfu) of the instrument.This event is attributed to user handling.The device was damaged during handling.The correct handling of the instrument is described in the instruments dfu.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION PNEUMATIC HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION, ACCESSORY, HANDPIECE
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
MDR Report Key11727571
Report Number3003398873-2021-00028
Device Sequence Number14439612
Product Code HQC
UDI-Device Identifier07612717071391
UDI-Public07612717071391
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number725.03
Device Lot NumberF183254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 04/11/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1